Ask an expert
Question

20 Aug 2007

GAD and Meds
Dear CS,

I suffer from GAD and I have just been prescribed Cipralex. I took the first dose of 5 mg on Saturday, second dose of 5mg yesterday. The only bad side effect at this stage is that I am feeling extreemly tense. My muscles are very tense and I am feeling more anxious than I did before the meds. What am I to do? Must I continue and will the tension and anxiety go away?

My doctor mentioned nausea and stomach pain as a side effect. These I do have, but they are very slight. The muscle tension is much more of a problem. I am seeing my therapist only on Thursday this week.

I know they say that one must get used to the meds and it can take up to one month, but I am worried that my problem is not the norm.........

Thank you.
Answer 404 views
Expert
CyberShrink
cybershrink

01 Jan 0001

With all drugs one starts taking, the side-effects are most in the first few days, and tend to fade out after the first wek or two. Slight nausea is indeed common with this family of drugs, and maybe a slightly muzzy head. Musckle pain and tension I have not come across as a problem with this drug or its relatives. Maybe give your doc a call just to ask about this specifi effect, as he can evaluate the situation much better having assessed you recently, and chosen that specific medication
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.